Alert archive / Missouri / Frost Advisories in 2007
Frost Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Sep 15, 2007, 4:02 AM CDT for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Sep 15, 2007, 5:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2007, 4:02 AM CDT (09:02 UTC)
- In effect from
- Sep 15, 2007, 5:00 AM CDT
- Expired
- Sep 15, 2007, 8:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 150902 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 402 AM CDT SAT SEP 15 2007 ...WIDESPREAD FROST EXPECTED THROUGH EARLY MORNING... .CANADIAN HIGH PRESSURE SLIDING EAST OF THE REGION WAS PROVIDING FAVORABLE CONDITIONS FOR UNSEASONABLY COLD TEMPERATURES EARLY THIS MORNING. THE COMBINATION OF CLEAR SKIES...CALM WINDS AND A DRY AIRMASS IN PLACE WILL YIELD CONDITIONS FAVORABLE FOR WIDESPREAD FROST OVER THE NEXT SEVERAL HOURS. KSZ102-MOZ001>008-011>017-020>025-151400- /O.NEW.KEAX.FR.Y.0001.070915T1000Z-070915T1400Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 402 AM CDT SAT SEP 15 2007 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES...CALM WINDS AND A DRY AIRMASS BENEATH CANADIAN HIGH PRESSURE WAS ALLOWING TEMPERATURES TO FALL QUICKLY EARLY THIS MORNING. 3 AM READINGS SHOWED TEMPERATURES LOCALLY IN THE MID TO UPPER 30S...INCLUDING OBSERVATIONS AND ALBANY AND KIRKSVILLE. AS TEMPERATURES CONTINUE TO FALL TO NEAR RECORD LOWS EARLY THIS MORNING... WIDESPREAD FROST IS EXPECTED OVER MUCH OF NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS AROUND THE MISSOURI RIVER. IT IS VERY UNUSUAL TO HAVE FROST CONDITIONS THIS EARLY IN THE SEASON...AND ALTHOUGH THESE CONDITIONS WILL ONLY LAST THROUGH THIS MORNING...DAMAGE TO TENDER VEGETATION COULD OCCUR. $$ BOOKBINDER
1 follow-up statement
000 WWUS73 KEAX 151320 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 820 AM CDT SAT SEP 15 2007 KSZ102-MOZ001>008-011>017-020>025-151430- /O.CAN.KEAX.FR.Y.0001.000000T0000Z-070915T1400Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 820 AM CDT SAT SEP 15 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE LOWER 40S THIS MORNING...ENDING THE THREAT OF ANY FROST. $$ DB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Sep 15, 3:51 AM CDT, 11 minutes earlier.
Area forecast discussion, Sep 15, 3:51 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT SAT SEP 15 2007
.DISCUSSION...
SHORT TERM FORECAST FEATURES A ROLLER COASTER RIDE OF TEMPERATURES
MIXED WITH A COUPLE CHANCES FOR PRECIPITATION. EARLY MORNING
TEMPERATURES CONTINUE TO FALL STEADILY AS CLEAR SKIES AND CALM WINDS
PERSIST WITHIN DEPARTING HIGH PRESSURE SYSTEM. A FEW MID 30S ALREADY
OBSERVED OVER NERN SECTIONS OF THE CWA...SO HAVE GONE AHEAD AND
ISSUED A FROST ADVISORY FOR A GOOD CHUNK OF THE NORTHERN CWA.
MEANWHILE...A VIGOROUS PACIFIC SHORTWAVE WAS CRESTING THE CENTRAL
ROCKIES EARLY THIS MORNING. THUNDERSTORMS CONTINUE TO BLOSSOM FROM
FROM CO/WY EASTWARD INTO WESTERN KANSAS AND NEBRASKA. THIS ACTIVITY
WAS FEEDING OFF STRONG ISENTROPIC ASCENT CENTERED AROUND 310K AS MID
LEVEL FLOW CONTINUES TO STRENGTHEN TO NEAR 50 KNOTS.
AS WINDS CONTINUE TO VEER ACROSS THE PLAINS...EXTENSIVE MID-HIGH
CLOUD COVER WHICH HAS BEEN ANCHORED ACROSS KS/NE WILL BEGIN
ADVANCING INTO THE CWA AFTER DAYBREAK. ALTHOUGH LITTLE CHANGE IN THE
DEEP LAYER THERMAL FIELD IS FORECAST BY THE MODELS...RAPID
MOISTENING OF THE 800-700MB LAYER IS PROJECTED AS FLOW BACKS AND
STRENGTHENS RAPIDLY AHEAD OF THE APPROACHING SHORTWAVE. WITH MODEST
MID LEVEL LAPSE RATES PRESENT...SATURATION AT THE TOP OF LOW LEVEL
INVERSION WILL YIELD SUFFICIENT ELEVATED INSTABILITY FOR SHOWERS AND
THUNDERSTORMS. THUS EXPECT ACTIVITY ACROSS SW NE/NW KS TO CONTINUE
EASTWARD...REACHING THE NE KS/NW MO COUNTIES AS EARLY AS MID-LATE
MORNING. GIVEN THE COLD START AND THE INVASION OF
CLOUDS/CONVECTION...HIGH TEMPERATURES WILL STRUGGLE TO REACH THE
LOWER-MIDDLE 60S IN MOST AREAS. IN FACT THESE MAY NEED TO BE FURTHER
TWEAKED DOWNWARD.
WITH THE PASSAGE OF THIS WAVE THIS EVENING...EYES WILL SHIFT TOWARD
THE PHASING OF A DEEP TROUGH ALONG THE PACIFIC COASTLINE. THIS
SYSTEM WILL SWING INLAND ON SUNDAY...AND CONTINUE TO SHARPEN THROUGH
MUCH OF NEXT WEEK. BROAD HEIGHT FALLS ACROSS THE ROCKIES WILL RESULT
IN A SEMI-PERMANENT LEE TROUGH WHICH WILL HELP ENSUE TO THE RETURN
OF SOUTHERLY FLOW TO THE AREA. NOT TO BE OUTDONE...AN EXITING EAST
COAST SYSTEM WILL ALLOW RIDGING OVER THE DEEP SOUTH TO AMPLIFY
NORTHWARD THROUGH THE PERIOD...PLACING THE AREA UNDER DEEP AND
UNSEASONABLY WARM SOUTHERLY FLOW.
BOTH THE GFS AND NAM-WRF SHOW THAT SURFACE WARM FRONTOGENESIS SHOULD
OCCUR OVER THE OZARKS ON SUNDAY...STEADILY LIFTING ACROSS NORTHERN
MISSOURI/KANSAS DURING THE AFTERNOON AND OVERNIGHT HOURS. ALTHOUGH
MOISTURE IS LIMITED AND NO UPPER SUPPORT IS PRESENT...STRENGTHENING
LOW LEVEL FLOW WILL ASCEND ALONG THE RETREATING BAROCLINIC ZONE WITH
MARGINAL MOISTURE/INSTABILITY PRESENT. BOTH MODELS CONTINUE TO HINT
TOWARD SOME ISOLATED QPF...AND ISOLATED TO WIDELY SCATTERED ACTIVITY
WILL BE POSSIBLE ALONG THE RETREATING WARM FRONT.
OTHERWISE...THE HEADLINE FOR NEXT WEEK WILL BE MUCH ABOVE NORMAL
TEMPERATURES WITH OVERNIGHT LOWS IN THE 60S AND DAYTIME HIGHS IN THE
80S TO POSSIBLY AROUND 90 DEGREES MONDAY AND TUESDAY. PRECIPITATION
CHANCES LOOK SLIM GIVEN THE BROAD SUMMER-LIKE CAP IN PLACE.
BOOKBINDER
&&
.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH 18Z
SATURDAY. AS A STRONG HIGH PRESSURE SYSTEM OVER IA HEADS EAST ON
SATURDAY CLOUDS WILL THICKEN DURING THE AFTERNOON HOURS WITH
CEILINGS LOWERING TO AROUND 4K FEET. SCATTERED LIGHT SHOWERS COULD
MOVE INTO THE 3 TAF SITES BY LATE SATURDAY AFTERNOON. EVEN IF ANY
SHOWERS DO FORM A VERY DRY LAYER OF AIR BETWEEN THE SURFACE AND
CLOUD BASE WILL RESULT IN MUCH EVAPORATION...AT LEAST INITIALLY.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 9 AM SATURDAY FOR MOZ001>008-011>017-
020>025.
KS...FROST ADVISORY UNTIL 9 AM SATURDAY FOR KSZ102.Hazardous weather outlook, Sep 14, 1:00 PM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI SEP 14 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT...MAINLY ALONG AND NORTHEAST OF A MARYVILLE TO MACON LINE. THOSE IN THE OUTLOOK AREA ARE URGED TO TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AND EARLY SATURDAY EVENING...AS AN ELEVATED LAYER OF WARM AND MOIST AIR SPREADS EAST INTO THE AREA. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. THUNDERSTORM CHANCES INCREASE AGAIN TUESDAY NIGHT AND WEDNESDAY...AS ANOTHER COLD FRONT APPROACHES THE AREA. AT THIS TIME...IT IS UNCERTAIN WHETHER THESE STORMS COULD PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
Nearby
Frost Advisories in Missouri, 2007Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.